Alert archive / California / Freeze Warnings in 2015

Freeze Warning 9, NWS San Francisco Bay Area, CA

December 25, 201510 counties in California

NWS San Francisco Bay Area, CA issued this freeze warning at Dec 25, 2015, 2:55 AM PST for 10 counties in California. It took effect at Dec 26, 2015, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2015, 2:55 AM PST (10:55 UTC)
In effect from
Dec 26, 2015, 12:00 AM PST
Expired
Dec 26, 2015, 9:00 AM PST
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 42 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WWUS76 KMTR 251055
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
255 AM PST FRI DEC 25 2015

...COLD OVERNIGHT TEMPERATURES THIS WEEKEND...

.A COLD AIR MASS OVER THE REGION WILL RESULT IN WIDESPREAD
FREEZING TEMPERATURES OVERNIGHT TONIGHT INTO SATURDAY MORNING AND
AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. FREEZING CONDITIONS ARE
EXPECTED FOR SEVERAL HOURS OVER INLAND AREAS...AWAY FROM THE
IMMEDIATE COAST AND SAN FRANCISCO BAY SHORELINE.

CAZ506-507-510>513-516>518-528-251900-
/O.UPG.KMTR.FZ.A.0001.151226T0800Z-151226T1700Z/
/O.NEW.KMTR.FZ.W.0009.151226T0800Z-151226T1700Z/
/O.CON.KMTR.FZ.A.0002.151227T0800Z-151227T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
255 AM PST FRI DEC 25 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY. 

* TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES FORECAST
  TO RANGE FROM THE MID 20S TO LOWER 30S.

* LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO AND
  MONTEREY BAY AREA. NOTE THAT THE FREEZE WARNING AND WATCH DOES
  NOT INCLUDE THE CITY OF SAN FRANCISCO OR THE SAN FRANCISCO BAY
  SHORELINE.

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS 
  AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE 
  REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ529-530-251900-
/O.NEW.KMTR.FZ.W.0009.151226T0800Z-151226T1700Z/
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
255 AM PST FRI DEC 25 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY. 

* TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES
  FORECAST TO RANGE FROM THE UPPER 20S TO LOWER 30S.

* LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE MONTEREY BAY
  AREA.

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS
  AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE
  REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
822 
WWUS76 KMTR 252154
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
154 PM PST FRI DEC 25 2015

...COLD OVERNIGHT TEMPERATURES THIS WEEKEND...

.CLEAR SKIES AND LIGHT WINDS COMBINED WITH A COLD AIR MASS ALREADY
IN PLACE OVER THE REGION WILL RESULT IN WIDESPREAD FREEZING
TEMPERATURES OVERNIGHT TONIGHT INTO SATURDAY MORNING AND ONCE
AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. FREEZING CONDITIONS ARE
EXPECTED FOR SEVERAL HOURS OVER MUCH OF THE REGION WITH THE
EXCEPTION OF THE SAN FRANCISCO PENINSULA AND THE IMMEDIATE
COASTLINE.

CAZ508-261700-
/O.EXA.KMTR.FZ.W.0009.151226T0800Z-151226T1700Z/
/O.EXA.KMTR.FZ.A.0002.151227T0800Z-151227T1700Z/
SAN FRANCISCO BAY SHORELINE-
154 PM PST FRI DEC 25 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. 

* TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES FORECAST
  TO RANGE FROM THE UPPER 20S TO LOWER 30S.

* LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO 
  BAY AREA. NOTE THAT THE FREEZE WARNING AND WATCH DOES NOT 
  INCLUDE THE CITY OF SAN FRANCISCO. 

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS 
  AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE 
  REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ506-507-510>513-516>518-528-261700-
/O.CON.KMTR.FZ.W.0009.151226T0800Z-151226T1700Z/
/O.CON.KMTR.FZ.A.0002.151227T0800Z-151227T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
154 PM PST FRI DEC 25 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES 
  FORECAST TO RANGE FROM THE MID 20S TO LOWER 30S. 

* LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO 
  AND MONTEREY BAY AREA. NOTE THAT THE FREEZE WARNING AND WATCH 
  DOES NOT INCLUDE THE CITY OF SAN FRANCISCO. 

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS 
  AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE 
  REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ529-530-261700-
/O.EXA.KMTR.FZ.A.0002.151227T0800Z-151227T1700Z/
/O.CON.KMTR.FZ.W.0009.151226T0800Z-151226T1700Z/
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
154 PM PST FRI DEC 25 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

* TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES 
  FORECAST TO RANGE FROM THE LOWER 20S TO LOWER 30S. 

* LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO 
  AND MONTEREY BAY AREA. NOTE THAT THE FREEZE WARNING AND WATCH 
  DOES NOT INCLUDE THE CITY OF SAN FRANCISCO. 

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS 
  AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE 
  REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
643 
WWUS76 KMTR 261109
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
309 AM PST SAT DEC 26 2015

...COLD OVERNIGHT TEMPERATURES THIS WEEKEND...

.CLEAR SKIES AND LIGHT WINDS COMBINED WITH A COLD AIR MASS
ALREADY IN PLACE OVER THE REGION WILL RESULT IN WIDESPREAD
FREEZING TEMPERATURES THIS MORNING AND ONCE AGAIN SATURDAY NIGHT
INTO SUNDAY MORNING. FREEZING CONDITIONS ARE EXPECTED FOR SEVERAL
HOURS OVER MUCH OF THE REGION WITH THE EXCEPTION OF THE SAN
FRANCISCO PENINSULA AND THE IMMEDIATE COASTLINE.

CAZ506>508-510>513-516>518-528>530-261730-
/O.UPG.KMTR.FZ.A.0002.151227T0800Z-151227T1700Z/
/O.NEW.KMTR.FZ.W.0010.151227T0800Z-151227T1700Z/
/O.CON.KMTR.FZ.W.0009.000000T0000Z-151226T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
309 AM PST SAT DEC 26 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES FORECAST
  TO RANGE FROM THE MID 20S TO LOWER 30S.

* LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO AND
  MONTEREY BAY AREA. NOTE THAT THE FREEZE WARNING DOES NOT
  INCLUDE THE CITY OF SAN FRANCISCO.

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS 
  AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE 
  REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
970 
WWUS76 KMTR 261706
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
906 AM PST SAT DEC 26 2015

...COLD OVERNIGHT TEMPERATURES AGAIN TONIGHT...

.CLEAR SKIES AND LIGHT WINDS COMBINED WITH A COLD AIR MASS
ALREADY IN PLACE OVER THE REGION WILL RESULT IN WIDESPREAD
FREEZING TEMPERATURES ONCE AGAIN SATURDAY NIGHT INTO SUNDAY
MORNING. FREEZING CONDITIONS ARE EXPECTED FOR SEVERAL HOURS OVER
MUCH OF THE REGION WITH THE EXCEPTION OF THE SAN FRANCISCO
PENINSULA AND THE IMMEDIATE COASTLINE. TEMPERATURES TONIGHT ARE
CURRENTLY FORECAST TO BE MARGINALLY COLDER THAN LAST NIGHT.

CAZ506>508-510>513-516>518-528>530-270600-
/O.EXP.KMTR.FZ.W.0009.000000T0000Z-151226T1700Z/
/O.CON.KMTR.FZ.W.0010.151227T0800Z-151227T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
906 AM PST SAT DEC 26 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SUNDAY...
...FREEZE WARNING HAS EXPIRED...

* TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES 
  FORECAST TO RANGE FROM THE MID 20S TO LOWER 30S. 

* LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO 
  AND MONTEREY BAY AREA. NOTE THAT THE FREEZE WARNING DOES NOT 
  INCLUDE THE CITY OF SAN FRANCISCO. 

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS 
  AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE 
  REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 24, 10:25 PM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Dec 24, 10:25 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1025 PM PST THU DEC 24 2015

...COLD OVERNIGHT TEMPERATURES THIS WEEKEND...

.SYNOPSIS...A COLD WEATHER SYSTEM WILL CONTINUE TO PRODUCE
SCATTERED SHOWERS FROM TONIGHT THROUGH MIDDAY CHRISTMAS
DAY...MAINLY ACROSS COASTAL AREAS SOUTH OF SAN FRANCISCO. DRY
WEATHER WILL RETURN TO ALL AREAS BY LATE CHRISTMAS DAY. COOL
CONDITIONS WILL PERSIST THROUGH THE WEEKEND. NIGHTS WILL BE
ESPECIALLY COLD WITH FREEZING OR SUB-FREEZING TEMPERATURES
EXPECTED ACROSS INLAND AREAS BOTH ON FRIDAY NIGHT AND SATURDAY
NIGHT. A WEAK WEATHER SYSTEM WILL BRING RAIN CHANCES SUNDAY NIGHT
INTO MONDAY. DRY WEATHER IS THEN EXPECTED FOR THE BALANCE OF NEXT
WEEK.

&&

.DISCUSSION...AS OF 9:00 PM PST THURSDAY...KMUX RADAR SHOWS
SCATTERED SHOWERS CONTINUE THIS EVENING...MAINLY OVER THE COASTAL
WATERS AND ACROSS MONTEREY COUNTY. SNOW SHOWERS WERE REPORTED
EARLIER THIS EVENING AT 2500 FEET IN THE SANTA CRUZ
MOUNTAINS...WITH A FEW SNOWFLAKES REPORTED AS LOW AS THE 1870'
SUMMIT OF HIGHWAY 17.

THE 00Z NAM IS CONSISTENT WITH PREVIOUS MODEL RUNS IN CONFINING
MOST SHOWER ACTIVITY OVERNIGHT TO COASTAL AREAS FROM MONTEREY BAY
SOUTH...AND THEN FORECASTING RENEWED SHOWER ACTIVITY ON CHRISTMAS
MORNING AS ONE LAST SHORTWAVE DROPS IN FROM THE NORTH. SHOWER
ACTIVITY ON CHRISTMAS MORNING IS EXPECTED TO BE MOSTLY OVER
COASTAL AREAS SOUTH OF SAN FRANCISCO. INLAND PORTIONS OF THE SAN
FRANCISCO BAY AREA MAY SEE LITTLE OR NO ADDITIONAL SHOWER ACTIVITY
WITH THIS SYSTEM. ALL PRECIPITATION IS EXPECTED TO END BY EARLY
AFTERNOON ON CHRISTMAS...LEAVING THE REST OF THE DAY DRY AND COOL
UNDER PARTLY CLOUDY SKIES.

WITH A COLD AIRMASS MOVING INTO OUR REGION...THE PRIMARY WEATHER
CONCERN THROUGH THE WEEKEND WILL BE THE LIKELIHOOD OF FREEZING
LATE NIGHT AND EARLY MORNING TEMPERATURES. MOIST ONSHORE FLOW
WILL KEEP TEMPERATURES ABOVE FREEZING TONIGHT EXCEPT IN THE
HIGHER HILLS. WINDS ARE FORECAST TO VEER TO THE NORTH AND
NORTHEAST LATE TOMORROW AND TOMORROW NIGHT WHICH WILL BRING IN A
DRIER AIRMASS AND RESULT IN CLEARING SKIES AND COLDER TEMPS.
GUIDANCE CALLS FOR WIDESPREAD TEMPERATURES AT OR BELOW FREEZING
FOR INLAND AREAS LATE FRIDAY NIGHT INTO SATURDAY MORNING. BUT
GUIDANCE MAY BE TOO COOL IF NORTHERLY WINDS INCREASE ON FRIDAY
NIGHT AS FORECAST. BREEZY CONDITIONS ON FRIDAY NIGHT WILL MOSTLY
BE CONFINED TO THE HILLS...SO SOME OF THE WIND-SHELTERED VALLEYS
MAY SEE FREEZING TEMPS BY SUNRISE SATURDAY MORNING. SATURDAY NIGHT
IS LIKELY TO BE THE COLDEST NIGHT. EVEN THOUGH THE AIRMASS ALOFT
WILL BEGIN TO WARM BY THEN AS A SHORTWAVE RIDGE BUILDS IN
ALOFT...COLD AIR WILL REMAIN NEAR THE SURFACE AND LIGHTER WINDS ON
SATURDAY NIGHT WILL ALLOW FOR MORE EFFICIENT COOLING. A FREEZE
WATCH REMAINS IN EFFECT FOR ALL OF OUR INLAND ZONES FOR LATE
FRIDAY NIGHT/SATURDAY MORNING AND ALSO FOR LATE SATURDAY
NIGHT/SUNDAY MORNING. AS WE DRAW CLOSER TO FRIDAY NIGHT A DECISION
WILL NEED TO BE MADE WHETHER TO TRANSITION THE FREEZE WATCH TO A
WARNING. AT THIS POINT IT SEEMS LIKELY A FREEZE WARNING WILL BE
ISSUED...ESPECIALLY FOR SATURDAY NIGHT. MAY ALSO NEED TO CONSIDER
A FROST ADVISORY FOR SOME COASTAL AREAS ON SATURDAY NIGHT/SUNDAY
MORNING.

DAYTIME WEATHER CONDITIONS OVER THE WEEKEND WILL BE MOSTLY SUNNY
AND COOL WITH HIGHS MOSTLY IN THE 50S.

NIGHTTIME TEMPERATURES WILL MODERATE ON SUNDAY NIGHT AS CLOUDS
ASSOCIATED WITH AN INCOMING WEAK WEATHER SYSTEM SPREAD ACROSS THE
AREA. THAT SYSTEM MAY PRODUCE LIGHT RAIN IN THE NORTH BAY AS
EARLY AS SUNDAY EVENING...AND THEN ACROSS AREAS SOUTH OF THE
GOLDEN GATE BY LATE SUNDAY NIGHT AND MONDAY MORNING. THE 00Z NAM
DEVELOPS RAIN MUCH FARTHER SOUTH WITH THIS SYSTEM COMPARED TO THE
00Z GFS. THE LATTER MODEL RAPIDLY WEAKENS THE FRONT AS IT PUSHES
INLAND.

THE BALANCE OF NEXT WEEK AND INTO THE NEW YEARS WEEKEND IS
EXPECTED TO BE DRY AS A HIGH AMPLITUDE LONGWAVE RIDGE DEVELOPS OFF
THE WEST COAST AND THEN GRADUALLY SHIFTS EASTWARD OVER CA. LOOK
FOR SUNNY AND MILD DAYS DURING THIS PERIOD OF TIME...WITH A
GRADUAL WARMING TREND. NIGHTS WILL REMAIN COOL WITH OVERNIGHT LOWS
DROPPING DOWN TO NEAR FREEZING IN THE INLAND VALLEYS.

&&

.AVIATION...AS OF 10:00 PM PST THURSDAY...STILL SOME SCATTERED
SHOWERS MOVING SOUTHEASTWARD MAINLY OVER THE OFFSHORE WATERS BUT
BRUSHING INTO COASTAL LAND AREAS FROM AROUND SAN MATEO COUNTY
SOUTHWARD. THIS LOOKS TO CONTINUE THROUGH THE NIGHT. THEN MONDAY
MORNING...LATEST OUTPUT FROM THE NAM MODEL AND TO A LESSER DEGREE
THE NEW GFS PROJECT THIS SHOWER ACTIVITY WILL INCREASE AS AN UPPER
LEVEL DISTURBANCE SLIDES RAPIDLY DOWN THE COAST. PRESENT
INDICATIONS ARE THAT TERMINALS AROUND SF BAY WILL BE RIGHT NEAR
THE EDGE OF THE PRECIP AREA. VFR CONDS ARE EXPECTED TO PREVAIL AT
ALL TERMINALS EXCEPT FOR KSTS WHERE PRESENTLY DEVELOPING RESTRICTED
VISIBILITY IN FOG OR HAZE IS LIKELY TO CONTINUE THROUGH THE NIGHT
AND INTO THE MORNING HOURS.

VICINITY OF KSFO...VFR CONDS EXPECTED TO PREVAIL TONIGHT AND
FRIDAY ALONG WITH LIGHT WINDS. HIGH CONFIDENCE IN DRY WEATHER
TONIGHT...BUT SIGNIFICANTLY LOWER CONFIDENCE THAT IT WILL REMAIN
ENTIRELY DRY ON THURSDAY.

SFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...SCATTERED SHOWERS CONTINUING TO
BRUSH THE COAST THROUGH THE NIGHT...AND POTENTIALLY PASSING OVER
TERMINALS THOUGH MORE LIKELY KMRY THAN KSNS. THEN INCREASING
SHOWER ACTIVITY DURING THE MORNING ON THURSDAY...ESPECIALLY CLOSER
TO THE COAST. NOTE THAT PRECIP WILL LIKELY BE IN THE FORM OF SNOW
OVER BIG SUR RIDGES FOR GEN AVIATION HEADING SOUTHWARD.

&&

.MARINE...AS OF 9:28 PM PST THURSDAY...MODERATE AND GUSTY NORTHWEST
WINDS WILL GENERALLY PREVAIL ACROSS THE COASTAL WATERS THROUGH
FRIDAY EVENING ALONG WITH HAZARDOUS CONDITIONS DUE TO SQUARED
SEAS. WINDS WILL DECREASE SATURDAY THROUGH MONDAY AS HIGH PRESSURE
BUILDS OVER THE GREAT BASIN.

&&

.CLIMATE...HERE ARE MINIMUM TEMPERATURE RECORDS FOR THE DECEMBER 26TH
AND 27TH AS WELL AS THE LAST DATE THE RECORD WAS SET.

SF BAY AREA.................DEC 26...........DEC 27...
LOCATION..................TEMP/YEAR.........TEMP/YEAR.

KENTFIELD..................20/1924...........25/1923..
SAN RAFAEL.................29/1895...........29/1895..
NAPA.......................22/1924...........23/1918..
SAN FRANCISCO..............36/1924...........36/1879..
SFO AIRPORT................32/1954...........33/1962..
OAKLAND DOWNTOWN...........32/1997...........35/1988..
OAKLAND AIRPORT............31/1954...........31/1956..
RICHMOND...................33/1962...........33/1962..
LIVERMORE..................22/1968...........22/1962..
MOUNTAIN VIEW..............31/1962...........32/1976..
SAN JOSE...................22/1924...........26/1912..
GILROY.....................23/1987...........24/1990..

----

MONTEREY BAY AREA...........DEC 26...........DEC 27...
LOCATION..................TEMP/YEAR.........TEMP/YEAR.

MONTEREY...................33/1988...........31/1954..
SANTA CRUZ.................25/1924...........26/1962..
SALINAS....................29/2011...........27/1966..
SALINAS AIRPORT............27/1954...........23/1954..
KING CITY..................20/1953...........20/1954..

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
             SCA...ROUGH BAR ADVISORY FOR SF BAR

&&

PUBLIC FORECAST: DYKEMA
AVIATION: BLIER
MARINE: BLIER
CLIMATE: BELL

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:28 PM PSTSmall Craft Advisory for Hazardous SeasMTR18 hr

Nearby

Freeze Warnings in California, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.